MAUDE Adverse Event Report: UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD IRRIGATOR; BIOPSY VALVE

UNITED STATES ENDOSCOPY GROUP, INC. BIOSHIELD IRRIGATOR; BIOPSY VALVE
Model Number 00711133
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/14/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Through follow-up with the user facility, steris endoscopy has learned that the bioshield irrigator was used in conjunction with an extension tubing set not manufactured by steris endoscopy, contrary to the bioshield instructions for use.One device subject of this complaint was returned to steris endoscopy for evaluation.Testing of the returned device could not reproduce the reported event.Statements from the instructions for use prior to insertion of the device into the endoscope include: " to irrigate.Open the pinch clamp on the irrigation line; attach part 00711134 bioshield irrigator extension tubing to compatible auxiliary water pump, securing the male end of the tubing to the bioshield device's irrigation line." the device history record was reviewed and confirmed the device lot was manufactured to specification.There have been no other complaints associated with this lot.Steris endoscopy has offered in-service training on the use of the bioshield irrigator; however, the user facility has declined.
 
Event or Problem Description
The user facility reported two instances of patient material in the tubing connected to the one-way valve of the bioshield irrigator following a patient procedure.The tubing and water bottle were replaced prior to the next procedure.There was no report of patient harm nor of procedural delay.

Brand Name
BIOSHIELD IRRIGATOR
Common Device Name
BIOPSY VALVE
Manufacturer (Section D)
UNITED STATES ENDOSCOPY GROUP, INC.
5976 heisley rd
mentor OH 44060
MDR Report Key10521139
Report Number1528319-2020-00032
Device Sequence Number19538784
Product Code ODD
UDI-Device Identifier00816765011102
UDI-Public(01)00816765011102
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K070420
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/02/2022
Device Model Number00711133
Device Catalogue Number00711133
Device Lot Number1913865
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2020
Initial Report FDA Received Date09/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1